Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 16, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at May 25, 2007, 1:21 PM CDT for Cameron County, Willacy County, Texas. It was in force for 84 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 25, 2007, 1:21 PM CDT (18:21 UTC)
- Expired
- May 25, 2007, 2:45 PM CDT
- In force
- 84 min
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
Counties Cameron County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 46 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 2:13 PM CDT | FLASH FLOOD | N Combes, TX | TEXAS DEPARTMENT OF PUBLIC SAFETY REPORTS WATER COVERING US 77 IN VICINITY OF COMBES. |
| May 25, 2:13 PM CDT | FLASH FLOOD | Raymondville, TX | TEXAS DEPARTMENT OF PUBLIC SAFETY REPORTS WATER COVERING US 77 IN VICINITY OF RAYMONDVILLE. |
| May 25, 2:30 PM CDT | FLASH FLOOD | Harlingen, TX | NWS EMPLOYEE REPORTS MINOR TO MODERATE STREET FLOODING IN VICINITY OF HARLINGEN AT ED CAREY/US 77. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 6.4 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1468 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 251822 FFWBRO TXC061-489-251945- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 121 PM CDT FRI MAY 25 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN CAMERON COUNTY IN DEEP SOUTH TEXAS... WESTERN WILLACY COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITY OF RAYMONDVILLE... * UNTIL 245 PM CDT * AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEBASTIAN...RIO HONDO...LYFORD AND COMBES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BROWNSVILLE. LAT...LON 2621 9781 2620 9746 2660 9772 2661 9798 $$ TOMASELLI
1 follow-up statement
000 WGUS74 KBRO 251929 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 229 PM CDT FRI MAY 25 2007 TXC061-489-251945- WILLACY TX-CAMERON TX- 229 PM CDT FRI MAY 25 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR NORTHWESTERN CAMERON AND WESTERN WILLACY COUNTIES... AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RAYMONDVILLE AND LYFORD DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 2621 9781 2620 9746 2660 9772 2661 9798 $$ TOMASELLI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 11:30 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 25, 11:30 AM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1130 AM CDT FRI MAY 25 2007 .DISCUSSION...HAVE ISSUED A QUICK UPDATE TO POST A FFA FOR TXZ250-251-253>257 AS THE SOUTHERN END OF THE MCS OVER THE CRP CWA HAS BUILT SLOWLY SOUTHWARDS DOWN THE COASTLINE INTO THE ELEVATED PWATS AND CAPES CLOSER TO BRO. && .MARINE...BUOY 42020 REPORTED EAST-SOUTHEAST WINDS NEAR 16 KNOTS GUSTING TO NEAR 18 KNOTS WITH SEAS SLIGHTLY OVER 6 FEET WITH A PERIOD OF 8 SECONDS AT 08 CDT/13 UTC. A SMALL CRAFT ADVISORY IS IN EFFECT FROM 20 TO 60 NAUTICAL MILES OFFSHORE FOR TODAY AND TONIGHT DUE TO ROUGH SEAS. THE SMALL CRAFT ADVISORY MAY NEED TO BE EXTENDED SATURDAY AND SATURDAY NIGHT IF THE UNFAVORABLE MARINE CONDITIONS PERSIST. MODERATE WINDS AND SEAS ARE FORECAST SUNDAY THROUGH EARLY NEXT WEEK AS THE PRESSURE GRADIENT WEAKENS OVER THE GULF OF MEXICO. && .AVIATION...SHOWERS AND THUNDERSTORMS WILL BE THE MAIN THREAT TO AIRPORT OPERATIONS TODAY THROUGH THIS EVENING. CONDITIONS WILL BE MORE FAVORABLE FOR PILOTS TONIGHT...WITH A THREAT FOR PRECIPITATION EXPECTED SATURDAY. && .BRO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR TXZ250-251-253>257 UNTIL 7 PM THIS EVENING. SMALL CRAFT ADVISORY GMZ170-175 THROUGH 7 AM SATURDAY MORNING. && SYNOPTIC/GRIDS...60 MARINE/AVIATION...66 MESO...ABBOTT THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, May 25, 11:05 AM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1105 AM CDT FRI MAY 25 2007 TXZ248>257-261100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1105 AM CDT FRI MAY 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TODAY AND TONIGHT. AREAS OF HEAVY RAIN PRODUCING SHOWERS AND THUNDERSTORMS WILL RESULT IN PONDING OF WATER ON ROADS AND FLOODING IN LOW LYING AREAS TODAY...ESPECIALLY WHERE MODERATE TO HEAVY RAINS OCCURRED LAST NIGHT. ACCORDINGLY...A FLASH FLOOD WATCH HAS BEEN POSTED FOR BROOKS...CAMERON...WILLACY... HIDALGO...AND KENEDY COUNTIES UNTIL 7 PM FRIDAY EVENING. ALSO...THERE IS A SMALL CRAFT ADVISORY IN EFFECT TODAY THROUGH TONIGHT FROM 20 TO 60 MILES OFFSHORE DUE TO ROUGH SEAS. AND...THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE SMALL CRAFT ADVISORY MAY NEED TO BE EXTENDED SATURDAY THROUGH SATURDAY NIGHT IF THE ROUGH SEAS PERSIST. A MODERATE TO HIGH RISK OF RIP CURRENTS AT THE LOCAL BEACHES WOULD LIKELY ACCOMPANY THE ROUGH SEAS. AND...SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH MUCH OF THE PERIOD. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED. TOMASELLI/SPEECE
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 12:01 AM CDT | Flash Flood Warning | BRO | Hidalgo, Willacy | 89 min |
| May 25, 10:43 AM CDT | Flash Flood Warning | BRO | Cameron | 62 min |
| May 25, 11:02 AM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 32 hr |
| May 25, 11:03 AM CDT | Flash Flood Warning | BRO | Willacy | 57 min |
| May 25, 11:22 AM CDT | Marine Weather Statement | BRO | 98 min | |
| May 25, 11:23 AM CDT | Flash Flood Warning | BRO | Kenedy | 67 min |
| May 25, 12:17 PM CDT | Special Marine Warning | BRO | 58 min | |
| May 25, 12:28 PM CDT | Flash Flood Warning | BRO | Kenedy | 62 min |
| May 25, 1:32 PM CDT | Flash Flood Warning | BRO | Kenedy | 88 min |
| May 25, 1:46 PM CDT | Flash Flood Warning | BRO | Hidalgo | 59 min |
| May 25, 2:50 PM CDT | Flash Flood Warning | BRO | Cameron, Hidalgo, Willacy | 115 min |
| May 25, 4:55 PM CDT | Flash Flood Warning | BRO | Cameron | 95 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.